Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 149, NWS Blacksburg, VA

June 26, 2000Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2000, 8:08 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 8:08 PM EDT (00:08 UTC)
Expired
Jun 26, 2000, 9:00 PM EDT
In force
52 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

Counties Rockingham County, NC, Stokes County, NC

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:42 PM EDTHail 1Walnut Cove, NC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
819 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 270009
SVRRNK
NCC157-169-270100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 900 PM EDT.

* AT 808 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM 7
  MILES SOUTHWEST OF MADISON...MOVING NORTHEAST AT 20 MPH. ONE INCH 
  HAIL WAS REPORTED WITH THIS STORM IN WALNUT COVE.

SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE
  MADISON...
  STONEVILLE...
  WENTWORTH...
  EDEN...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

$$
LAT...LON 3634 8019 3627 8006 3632 7980 3651 7961
          3654 7993

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:00 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 26, 7:00 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT MON JUN 26 2000

HAVE ALLOWED THE FLASH FLOOD WATCH TO EXPIRE. THE THREAT FOR WIDEPREAD
FLASH FLOODING HAVE ENDED FOR THIS EVqENING. WSR-88D TRENDS SHOWED
THUNDERSTORMS HAVE BEEN WEAKENING DURING THE PAST 3 HOURS.

.RNK...
.VA...NONE.
.WV...NONE.
.NC...NONE.

KK

In the hours before

Local storm report, Jun 26, 5:26 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
526 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    MADISON HEIGHTS           VA   WIND DAMAGE
06/26/00   AMHERST                        LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          ROAD IN MADISON HEIGHTS.

0459 PM    1 E CENTENARY             VA   WIND DAMAGE
06/26/00   BUCKINGHAM                     LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN ACROSS
                                          HIGHWAY.
Special weather statement, Jun 26, 6:53 PM EDT, 1 hour 15 minutes before
NCZ001>003-018-019-VAZ015>017-032-033-262252-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
653 PM EDT MON JUN 26 2000

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR

NORTH CAROLINA...
         ALLEGHANY           SURRY               ASHE
         WATAUGA             WILKES

VIRGINIA...
         CARROLL             FLOYD
         GRAYSON             PATRICK

THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED ACROSS THE REGION
THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP
LATER THIS EVENING. WATCH FOR LOCALIZED FLOODING PROBLEMS IN LOW LYING AND
POOR DRAINAGE AREAS.

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:52 PM EDTFlash Flood WarningRNKAlleghany, Ashe3 hr
Jun 27, 7:10 PM EDTFlash Flood WarningRNKCaswell2 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.